PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What are the side effects of stimulant drugs for ADHD?

ANSWER

Common side effects include:

These often go away after a few weeks of taking these medicines. That’s because your body can adjust to the medication. But if they don’t get better, let your doctor know.

Other side effects include:

They may go away if your doctor changes your dose or if you try a different type of stimulant.

  • Headache
  • Upset stomach
  • Higher blood pressure
  • Less of an appetite
  • Weight loss (Sometimes taking your medication after meals can help avoid this. Or you can add high-calorie snacks or shakes to what you eat.)
  • Nervousness
  • Insomnia (you have a hard time sleeping)
  • Tics

From: Stimulant Medications for ADHD WebMD Medical Reference

SOURCES: 

National Institutes of Health. 

News release, Pfizer.

Reviewed by Smitha Bhandari on March 25, 2019

SOURCES: 

National Institutes of Health. 

News release, Pfizer.

Reviewed by Smitha Bhandari on March 25, 2019

NEXT QUESTION:

How can stimulant drugs for ADHD affect children?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.